Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 217, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 24, 2016, 8:59 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 8:59 PM CDT (01:59 UTC)
- Expired
- Jul 24, 2016, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 120 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
104
WUUS54 KSHV 250159
SVRSHV
ARC061-133-250245-
/O.NEW.KSHV.SV.W.0217.160725T0159Z-160725T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHWESTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 945 PM CDT
* AT 859 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRANNIS...OR
12 MILES NORTH OF DE QUEEN...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DE QUEEN...GILLHAM AND WEST LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3432 9422 3405 9417 3399 9448 3419 9447
3419 9425 3427 9424 3427 9426 3432 9426
TIME...MOT...LOC 0159Z 076DEG 18KT 3422 9429
HAIL...1.00IN
WIND...60MPH
$$
191 follow-up statement
504
WWUS54 KSHV 250235
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT SUN JUL 24 2016
ARC061-250244-
/O.CAN.KSHV.SV.W.0217.000000T0000Z-160725T0245Z/
HOWARD AR-
935 PM CDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWARD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3399 9448 3419 9447 3419 9437 3416 9436
3402 9432
TIME...MOT...LOC 0234Z 076DEG 18KT 3418 9450
$$
ARC133-250245-
/O.CON.KSHV.SV.W.0217.000000T0000Z-160725T0245Z/
SEVIER AR-
935 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN SEVIER COUNTY...
AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF GRANNIS...OR 12 MILES NORTHWEST OF DE QUEEN...MOVING SOUTHWEST AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN AND WEST LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3399 9448 3419 9447 3419 9437 3416 9436
3402 9432
TIME...MOT...LOC 0234Z 076DEG 18KT 3418 9450
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:49 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 24, 8:49 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 849 PM CDT SUN JUL 24 2016 .DISCUSSION... For the 25/00Z terminals forecasting mostly VFR away from the showers and thunderstorms and for late tonight where rainfall occurred at the sites. Winds will be light and variable to light Southerly away from the outflow boundaries associated with dissipating thunderstorms. Thunderstorms will be possible during the overnight hours for areas along and near interstate 30 and again during the day Monday as the next round arrives. /06/ && .PREV DISCUSSION... /issued 352 PM CDT SUN JUL 24 2016/ DISCUSSION... Increased vertical ascent from a weak mid-level low over Southern Arkansas/Northern Louisiana aided in the development of a broken line of thunderstorms extending from the Louisiana Gulf Coast, northward to near Homer, and northeastward into Southeast Arkansas. Weak steering flow aloft has led to slow storm movement. A few of the stronger storms have produced some locally high rain rates, which is increasing the concern for localized flooding. However, latest radar loops indicate an outflow boundary has developed and is pushing out westward ahead of the storms, and the cold pool development has increased forward motion over the last hour. Based on current movement, these storms should approach the Shreveport-Bossier City area between 22z-00z this afternoon. An isolated severe wind gust or two cannot be ruled out especially as storms collapse later this evening. Very hot and muggy conditions continued today and a few locations recorded heat index values above 110 degrees for at least an hour. The mid-level low will continue to drift southwest over the region for the next couple of days as it slowly rotates around a broad upper ridge. Convective coverage and associated clouds are expected to be much more widespread on Monday. As a result, temperatures should only reach the lower 90s, which will keep heat index values below advisory criteria. Therefore, the current Heat Advisory will be allowed to expire at 00z this evening. By Tuesday, another upper low, currently over Florida, will move west along the Gulf Coast and eventually across the southern half of the CWA. This low will keep scattered to widespread showers and thunderstorms in the forecast for Tuesday and Wednesday. After the second low exits the region, the upper ridge will amplify over the Desert Southwest late this week causing the flow aloft to transition to westerly or northwesterly. This will bring another series of upper troughs through the Central U.S. and Mississippi River Valley keeping showers and thunderstorms in the forecast through next weekend. Muggy conditions will continue, especially with the increased moisture. However, the persistent rainfall chances, especially through Friday, should keep daytime high temperatures down in the low 90s. The high humidity will still likely result in heat index values in the upper 90s or low 100s, but it will still be some relief from the oppressive heat of the last few weeks. && .PRELIMINARY POINT TEMPS/POPS... SHV 77 92 76 92 / 30 60 20 40 MLU 76 93 75 92 / 30 60 20 40 DEQ 76 93 75 95 / 30 50 30 30 TXK 77 92 75 94 / 30 60 20 30 ELD 76 93 75 93 / 30 60 20 30 TYR 77 93 75 93 / 20 60 20 40 GGG 77 93 75 92 / 30 60 20 40 LFK 76 92 75 91 / 20 60 30 60 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 06/05
Hazardous weather outlook, Jul 24, 11:44 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CDT SUN JUL 24 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1144 AM CDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HIGH TEMPERATURES IN THE MID TO UPPER 90S...COMBINED WITH HIGH HUMIDITY...WILL YEILD HEAT INDEX VALUES ABOVE 105 DEGREES AREAWIDE THIS AFTERNOON. THEREFORE...A HEAT ADVISORY IS IN EFFECT. FOR THOSE OUTSIDE THIS AFTERNOON...DRINK PLENTY OF WATER BEFORE...DURING AND AFTER EXPOSURE TO THE HEAT...WEAR LIGHTWEIGHT...LOOSE FITTING CLOTHING AND TAKE FREQUENT BREAKS. BE SURE TO CHECK ON THE ELDERLY AND PETS BEFORE THE HEAT OF THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS BEFORE THE STORMS DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FOR MONDAY...AS HEAT INDEX READINGS REMAIN NEAR 105 DEGREES. GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL REMAIN POSSIBLE IN THE STRONGER STORMS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 09
In the hours before
Special weather statement, Jul 24, 6:15 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT SUN JUL 24 2016
TXZ138-151-250015-
HARRISON TX-PANOLA TX-
615 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON AND CENTRAL
PANOLA COUNTIES UNTIL 715 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DEBERRY...OR 10 MILES NORTHEAST OF CARTHAGE. THIS STORM WAS NEARLY
STATIONARY AND HAD A WEST DRIFT.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...BECKVILLE...ELYSIAN FIELDS...DEBERRY...FRONT...MIDYETT AND
DARCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3245 9416 3217 9410 3205 9449 3222 9450
3244 9448
TIME...MOT...LOC 2313Z 073DEG 3KT 3225 9420
06Special weather statement, Jul 24, 8:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
851 PM CDT SUN JUL 24 2016
ARZ050-051-250230-
HOWARD AR-SEVIER AR-
851 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOWARD AND
NORTHWESTERN SEVIER COUNTIES UNTIL 930 PM CDT...
AT 851 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRANNIS...OR 12 MILES WEST OF UMPIRE...MOVING WEST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GILLHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3413 9411 3404 9447 3419 9446 3419 9425
3427 9424 3427 9426 3432 9426 3433 9419
TIME...MOT...LOC 0151Z 070DEG 12KT 3423 9426
19Special weather statement, Jul 24, 8:53 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT SUN JUL 24 2016
TXZ165-250245-
ANGELINA TX-
853 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ANGELINA COUNTY UNTIL 945
PM CDT...
AT 853 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUDSON...OR OVER LUFKIN...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...POLLOK...BURKE...CENTRAL...
HOMER...CLAWSON AND REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3116 9485 3123 9486 3126 9490 3128 9488
3130 9490 3132 9490 3134 9496 3138 9495
3142 9500 3152 9487 3148 9482 3149 9481
3146 9472 3146 9467 3144 9464 3144 9461
3135 9449 3110 9474
TIME...MOT...LOC 0153Z 037DEG 8KT 3134 9477
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:51 PM CDT | Special Weather Statement | SHV | Sevier | 39 min |
| Jul 25, 4:55 PM CDT | Special Weather Statement | SHV | Little River | 65 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.